Alert archive / Montana / Wind Chill Warnings in 2014
Wind Chill Warning 3, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill warning at Feb 4, 2014, 3:05 AM MST for 7 counties in Montana. It took effect at Feb 4, 2014, 5:00 PM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2014, 3:05 AM MST (10:05 UTC)
- In effect from
- Feb 4, 2014, 5:00 PM MST
- Expired
- Feb 4, 2014, 8:59 PM MST
- In force
- 4 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Garfield County, MT, Phillips County, MT, Prairie County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 48 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
938 WWUS45 KGGW 041005 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 305 AM MST TUE FEB 4 2014 COLD CANADIAN AIR STREAMING INTO THE AREA COMBINED WITH AN INCREASE IN WIND SPEED WILL CAUSE DANGEROUS WIND CHILL VALUES TO DEVELOP AS EARLY AS THIS EVENING AND PERSIST INTO WEDNESDAY. MTZ018-019-061-042300- /O.NEW.KGGW.WC.W.0003.140205T0000Z-140206T2000Z/ /O.EXT.KGGW.WC.Y.0009.000000T0000Z-140205T0000Z/ DANIELS-SHERIDAN-NORTHERN VALLEY- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... OPHEIM 305 AM MST TUE FEB 4 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WIND CHILL WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM MST THURSDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...ADVISORY THROUGH THIS AFTERNOON AND WARNING FROM TONIGHT THROUGH THURSDAY MID-DAY. * WIND CHILL VALUES...20 TO 35 BELOW ZERO THROUGH THIS AFTERNOON AND 40 TO 45 BELOW ZERO TONIGHT THROUGH THURSDAY MID-DAY. * OTHER IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ016-017-020-059-042300- /O.NEW.KGGW.WC.W.0003.140205T2300Z-140206T2000Z/ /O.EXT.KGGW.WC.Y.0009.000000T0000Z-140205T2300Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- WESTERN ROOSEVELT-NORTHERN PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WOLF POINT...POPLAR...WHITEWATER 305 AM MST TUE FEB 4 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 PM MST WEDNESDAY... ...WIND CHILL WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 1 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 1 PM MST THURSDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 4 PM MST WEDNESDAY. * TIMING...ADVISORY THROUGH WEDNESDAY AFTERNOON AND WARNING LATE AFTERNOON WEDNESDAY THROUGH THURSDAY MID-DAY. * WIND CHILL VALUES...20 TO 35 BELOW ZERO THROUGH WEDNESDAY AFTERNOON AND 40 BELOW ZERO WEDNESDAY AFTERNOON THROUGH THURSDAY MID-DAY. * OTHER IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ022-026-042300- /O.NEW.KGGW.WC.W.0003.140205T2300Z-140206T2000Z/ /O.EXT.KGGW.WC.Y.0009.140204T1100Z-140205T2300Z/ GARFIELD-PRAIRIE- INCLUDING THE CITIES OF...JORDAN...TERRY 305 AM MST TUE FEB 4 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 PM MST WEDNESDAY... ...WIND CHILL WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 1 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 1 PM MST THURSDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 4 PM MST WEDNESDAY. * TIMING...ADVISORY THROUGH LATE AFTERNOON ON WEDNESDAY AND WARNING LATE AFTERNOON ON WEDNESDAY THROUGH THURSDAY MID-DAY. * WIND CHILL VALUES...25 TO 30 BELOW ZERO THROUGH LATE AFTERNOON ON WEDNESDAY AND 40 TO 45 BELOW ZERO WEDNESDAY EVENING THROUGH THURSDAY MID-DAY. * OTHER IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ060-062-042300- /O.EXT.KGGW.WC.Y.0009.000000T0000Z-140206T2000Z/ SOUTHWEST PHILLIPS-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...ZORTMAN...CULBERTSON 305 AM MST TUE FEB 4 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 1 PM MST THURSDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 1 PM MST THURSDAY. * TIMING...THROUGH THURSDAY MID-DAY. * WIND CHILL VALUES...20 TO 35 BELOW ZERO. * OTHER IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ021-023>025-027-042300- /O.EXT.KGGW.WC.Y.0009.140204T1100Z-140206T2000Z/ PETROLEUM-MCCONE-RICHLAND-DAWSON-WIBAUX- INCLUDING THE CITIES OF...WINNETT...CIRCLE...SIDNEY...FAIRVIEW... GLENDIVE...RICHEY...WIBAUX 305 AM MST TUE FEB 4 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 1 PM MST THURSDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 1 PM MST THURSDAY. * TIMING...THROUGH THURSDAY MID-DAY. * WIND CHILL VALUES...20 TO 30 BELOW ZERO * OTHER IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$
2 follow-up statements
665 WWUS45 KGGW 042106 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 206 PM MST TUE FEB 4 2014 AN ARCTIC AIR MASS IN PLACE COMBINED NORTHWEST WINDS WILL CAUSE DANGEROUS WIND CHILL VALUES TO CONTINUE THROUGH MUCH OF THE DAY ON THURSDAY. MTZ018-019-061-050515- /O.CON.KGGW.WC.W.0003.140205T0000Z-140206T2000Z/ /O.CON.KGGW.WC.Y.0009.000000T0000Z-140205T0000Z/ DANIELS-SHERIDAN-NORTHERN VALLEY- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... OPHEIM 206 PM MST TUE FEB 4 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WIND CHILL WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM MST THURSDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM MST THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...ADVISORY THROUGH THIS AFTERNOON AND WARNING FROM 5PM THIS AFTERNOON THROUGH 1 PM THURSDAY. * WIND CHILL VALUES...20 TO 35 BELOW ZERO THROUGH THIS AFTERNOON AND 40 TO 45 BELOW ZERO TONIGHT THROUGH THURSDAY. * OTHER IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING...AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ016-017-020-059-050515- /O.CON.KGGW.WC.W.0003.140205T2300Z-140206T2000Z/ /O.CON.KGGW.WC.Y.0009.000000T0000Z-140205T2300Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- WESTERN ROOSEVELT-NORTHERN PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WOLF POINT...POPLAR...WHITEWATER 206 PM MST TUE FEB 4 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST WEDNESDAY... ...WIND CHILL WARNING REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 1 PM MST THURSDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 1 PM MST THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST WEDNESDAY. * TIMING...ADVISORY THROUGH WEDNESDAY AFTERNOON AND WARNING LATE AFTERNOON WEDNESDAY THROUGH 1 PM THURSDAY. * WIND CHILL VALUES...20 TO 35 BELOW ZERO THROUGH WEDNESDAY AFTERNOON AND 40 BELOW ZERO WEDNESDAY AFTERNOON THROUGH THURSDAY. * OTHER IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING...AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ022-026-050515- /O.CON.KGGW.WC.W.0003.140205T2300Z-140206T2000Z/ /O.CON.KGGW.WC.Y.0009.000000T0000Z-140205T2300Z/ GARFIELD-PRAIRIE- INCLUDING THE CITIES OF...JORDAN...TERRY 206 PM MST TUE FEB 4 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST WEDNESDAY... ...WIND CHILL WARNING REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 1 PM MST THURSDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 1 PM MST THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST WEDNESDAY. * TIMING...ADVISORY THROUGH LATE AFTERNOON ON WEDNESDAY AND WARNING LATE AFTERNOON ON WEDNESDAY THROUGH THURSDAY MID-DAY. * WIND CHILL VALUES...25 TO 30 BELOW ZERO THROUGH LATE AFTERNOON ON WEDNESDAY AND 40 TO 45 BELOW ZERO WEDNESDAY EVENING THROUGH THURSDAY MID-DAY. * OTHER IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING...AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ021-023>025-027-060-062-050515- /O.CON.KGGW.WC.Y.0009.000000T0000Z-140206T2000Z/ PETROLEUM-MCCONE-RICHLAND-DAWSON-WIBAUX-SOUTHWEST PHILLIPS- EASTERN ROOSEVELT- INCLUDING THE CITIES OF...WINNETT...CIRCLE...SIDNEY...FAIRVIEW... GLENDIVE...RICHEY...WIBAUX...ZORTMAN...CULBERTSON 206 PM MST TUE FEB 4 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THURSDAY. * TIMING...THROUGH THURSDAY MID-DAY. * WIND CHILL VALUES...20 TO 35 BELOW ZERO. * OTHER IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING...AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$
218 WWUS45 KGGW 050359 AAA WSWGGW URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 859 PM MST TUE FEB 4 2014 AN ARCTIC AIR MASS IN PLACE COMBINED NORTHWEST WINDS WILL CAUSE HAZARDOUS WIND CHILL VALUES TO CONTINUE THROUGH MUCH OF THE DAY ON THURSDAY. MTZ026-051100- /O.CAN.KGGW.WC.W.0003.140205T2300Z-140206T2000Z/ /O.NEW.KGGW.WC.Y.0010.140205T0700Z-140206T2000Z/ /O.CAN.KGGW.WC.Y.0009.000000T0000Z-140205T2300Z/ PRAIRIE- INCLUDING THE CITY OF...TERRY 859 PM MST TUE FEB 4 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM MST THURSDAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM MST THURSDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. * TIMING...HAZARDOUS WIND CHILLS EXPECTED LATE TONIGHT INTO THURSDAY. * WIND CHILL VALUES...20 TO 35 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 30 MINUTES. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING...AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ018-019-061-051100- /O.CAN.KGGW.WC.W.0003.000000T0000Z-140206T2000Z/ /O.NEW.KGGW.WC.Y.0010.140205T0359Z-140206T2000Z/ DANIELS-SHERIDAN-NORTHERN VALLEY- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... OPHEIM 859 PM MST TUE FEB 4 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM MST THURSDAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM MST THURSDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. * TIMING...HAZARDOUS WIND CHILLS EXPECTED INTO THURSDAY. * WIND CHILL VALUES...20 TO 40 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 30 MINUTES. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ016-017-020-022-059-051100- /O.CAN.KGGW.WC.W.0003.140205T2300Z-140206T2000Z/ /O.EXT.KGGW.WC.Y.0009.000000T0000Z-140206T2000Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- WESTERN ROOSEVELT-GARFIELD-NORTHERN PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WOLF POINT...POPLAR...JORDAN...WHITEWATER 859 PM MST TUE FEB 4 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 1 PM MST THURSDAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WIND CHILL WARNING. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 1 PM MST THURSDAY. * TIMING...HAZARDOUS WIND CHILLS EXPECTED INTO THURSDAY. * WIND CHILL VALUES...20 TO 35 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 30 MINUTES. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ024-025-027-051100- /O.CAN.KGGW.WC.Y.0009.000000T0000Z-140206T2000Z/ /O.NEW.KGGW.WC.Y.0010.140205T0700Z-140206T2000Z/ RICHLAND-DAWSON-WIBAUX- INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY... WIBAUX 859 PM MST TUE FEB 4 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM MST THURSDAY. * TIMING...HAZARDOUS WIND CHILLS EXPECTED LATE TONIGHT INTO THURSDAY. * WIND CHILL VALUES...20 TO 35 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 30 MINUTES. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING...AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ021-023-060-062-051100- /O.CON.KGGW.WC.Y.0009.000000T0000Z-140206T2000Z/ PETROLEUM-MCCONE-SOUTHWEST PHILLIPS-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...WINNETT...CIRCLE...ZORTMAN...CULBERTSON 859 PM MST TUE FEB 4 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THURSDAY. * TIMING...HAZARDOUS WIND CHILLS EXPECTED INTO THURSDAY. * WIND CHILL VALUES...20 TO 35 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 30 MINUTES. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING...AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill warning went out at Feb 3, 8:06 PM MST, 6 hours 59 minutes earlier.
Area forecast discussion, Feb 3, 8:06 PM MST, 6 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 806 PM MST MON FEB 3 2014 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... SENT AN UPDATE TONIGHT TO ALLOW FOR SOME HIGHER POPS TO MOVE A BIT FURTHER NORTH THROUGH OUR CWA GIVEN CURRENT RADAR TRENDS. ALSO CHOSE TO DIMINISH WIND SPEEDS A BIT GIVEN OBS AND LATEST MODEL DATA. WINDS DURING THE MORNING AND DAY WILL LIKELY BE A BIT STRONGER BUT FOR NOW...I EXPECT MOST LOCATIONS TO NOT SEE ANY 10 MPH WINDS AND THUS NO WIND CHILL CONCERNS UNTIL TOMORROW...BUT WILL LEAVE THE CURRENT WIND CHILL HEADLINES UNCHANGED AS THERE IS A LOT OF TIME IN WHICH THE CRITERIA MAY STILL BE MET. BMICKELSON PREVIOUS SHORT TERM DISCUSSION...LIGHT SNOW CONTINUES TO AFFECT THE SOUTHERN PORTIONS OF THE CWA THIS AFTERNOON...ESPECIALLY PETROLEUM COUNTY. GIVEN RADAR REFLECTIVITY SHOWS SNOW EXTENDING ALL THE WAY BACK INTO CENTRAL MONTANA...WILL CARRY LIKELY TO CATEGORICAL POPS THROUGH TONIGHT. MODEL GUIDANCE SUGGESTS THAT THE NORTHERN EXTENT OF THE SNOW MAY LIFT A BIT FURTHER TO THE NORTH TONIGHT...BEFORE PUSHING BACK SOUTH DURING THE DAY TOMORROW. EXACTLY HOW FAR NORTH AND EAST THE SNOW ADVANCES IS UNCERTAIN THOUGH GIVEN DIFFERING MODEL SOLUTIONS. THE NAM AND ECMWF SEEM TO CAPTURE REALITY A BIT BETTER THAN THE GFS...WHICH SEEMS TOO FAR SOUTH. VISIBILITY HAS COME DOWN EVEN AS FAR NORTH AS GLENDIVE FOR A TIME...WHICH SPEAKS TO THE FACT THAT THE SNOW HAS MADE IT A BIT FURTHER NORTH THAN THE GFS WOULD INDICATE. ACCUMULATIONS SHOULD REMAIN LIGHT...BUT BY THE TIME ALL IS SAID AND DONE IN PETROLEUM COUNTY BY TOMORROW NIGHT...COULD SEE 2-4 INCHES. GIVEN THAT IT WILL HAVE OCCURRED OVER A 36 TO 48 HOUR PERIOD THOUGH...ADVISORIES DO NOT APPEAR NEEDED. OTHER FOCUS FOR THE SHORT TERM IS THE POTENTIAL FOR DANGEROUSLY COLD WIND CHILLS ASSOCIATED WITH THE ARCTIC AIR MASS AS COLD ARCTIC HIGH PRESSURE SETTLES INTO THE REGION DURING THE NEXT COULD OF DAYS. TOMORROW NIGHT COULD BE COLDEST...WITH 1050 MB HIGH SETTLING INTO THE REGION. ECMWF CONTINUES TO INDICATE 850MB TEMPERATURES IN THE -20S. PERSISTENT NORTHWESTERLY WIND SPEEDS AROUND 10 MPH AND ABUNDANT CLOUD COVER SHOULD KEEP TEMPERATURES FROM TRULY PLUMMETING. NEVERTHELESS...THE COMBINATION OF AIR TEMPERATURES IN THE -10S AND WINDS AROUND 10 MPH WILL PRODUCE WIND CHILLS HOVERING AROUND -40 IN THE NORTHERN ZONES. THUS...THE WIND CHILL ADVISORY MAY NEED TO BE UPGRADED TO A WARNING FOR TOMORROW NIGHT. GIVEN THAT THIS IS SOME 24 HOURS AWAY...WILL LET THE NEXT SHIFT INSPECT THIS MORE CLOSELY. THE HEART OF THE ARCTIC AIR MASS WILL LINGER INTO WEDNESDAY AS WELL...MAINTAINING DRY CONDITIONS AND BITTER WIND CHILLS ACROSS NORTHEAST MONTANA. MALIAWCO .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... GOING FORECAST FOR THE MOST WAS ON TARGET. EARLY PERIOD TEMPERATURES LOOK TOUGH THOUGH AS ARCTIC HIGH SITS OVER MT AND LATE NIGHT CLEARING MAY ALLOW TEMPS TO PLUMMET WEDNESDAY NIGHT. MEX GUIDANCE IS CATCHING ONTO THIS ALBEIT LIKELY TOO COLD. MODELS TYPICALLY ARE TOO CLOUDY AND THUS DROPPED TEMPS SLIGHTLY. TFJ PREVIOUS DISCUSSION... THE EXTENDED FORECAST BEGINS EARLY THURSDAY MORNING WITH THE UPPER FLOW IN A NEGATIVELY TILTED TROUGH POSITION ACROSS NORTHEAST MONTANA AND SURFACE HIGH PRESSURE CENTERED OVER THE AREA. THE UPPER FLOW DOES GO THROUGH A CHANGE DURING THE EXTENDED FORECAST PERIOD FOR THE CONUS AS THE TROUGH DIGS DOWN INTO THE SOUTHERN PLAINS TURNING THE UPPER FLOW OVER THE NORTHERN PLAINS INTO THE NORTHWEST BY SATURDAY MORNING. BY MONDAY NIGHT THE TROUGH EXITS THE EASTERN CONUS LEAVING ZONAL FLOW ACROSS THE NATION IN ITS WAKE. FOR NORTHEAST MONTANA...A PERIOD OF CONTINUED MOSTLY DRY CONDITIONS AND BELOW NORMAL TRENDING BACK TO NEAR NORMAL TEMPERATURES BY THE END OF THE PERIOD. CONFIDENCE IS FAIRLY HIGH FOR A FLOW IN TRANSITION FOR THE REGION. PROTON && .AVIATION... A MIX OF VFR AND MVFR. ANOTHER ROUND OF SNOW WILL MOVE EAST- SOUTHEAST AND LIKELY AFFECT KGDV LATE TONIGHT WITH LOWERING VISIBILITIES WITH MVFR CEILINGS. THE LIGHT SNOW MAY REACH AS FAR AS KGGW...KOLF AND KSDY OVERNIGHT. ELSEWHERE...CEILING WILL BE MAINLY VFR WITH LOW AND MID CLOUDS. SNOW IS EXPECTED TO MOVE OUT TUESDAY MORNING. SOME MVFR LEVEL LOW CLOUDS ARE EXPECTED DURING THE DAY ON TUESDAY AS AN ARCTIC AIR MASS MOVES INTO NORTHEAST MONTANA AND MAY LINGER INTO TUESDAY NIGHT. WINDS WILL BE LIGHT NORTH (10 KTS OR LESS). && .GLASGOW WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 4 AM TUESDAY TO 5 PM MST WEDNESDAY FOR DAWSON...GARFIELD...MCCONE...PETROLEUM...PRAIRIE...RICHLAND... WIBAUX. WIND CHILL ADVISORY UNTIL 5 PM MST WEDNESDAY FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...DANIELS... EASTERN ROOSEVELT...NORTHERN PHILLIPS...NORTHERN VALLEY... SHERIDAN...SOUTHWEST PHILLIPS...WESTERN ROOSEVELT. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Feb 3, 8:29 PM MST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 829 PM MST MON FEB 3 2014 MTZ016>020-059>062-041100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 829 PM MST MON FEB 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT AN ARCTIC AIR MASS FROM CANADA WILL SLOWLY BEGIN TO MOVE OVER PORTIONS OF NORTHERN MONTANA TONIGHT. A FEW LOCATIONS WITH WINDS NEAR 10 MPH MAY RAISE WIND CHILL CONCERNS TONIGHT MAINLY NORTH OF THE MISSOURI RIVER. A WIND CHILL ADVISORY IS IN EFFECT THROUGH 5PM WEDNESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CORE OF THE COLDEST AIR WILL MOVE OVER CENTRAL AND EASTERN MONTANA TUESDAY AND TUESDAY NIGHT WITH WIND CHILL CONCERNS CONTINUING FOR MOST LOCATIONS THROUGH MID WEEK. A FEW LOCATIONS NEAR THE CANADIAN BORDER MAY FLIRT WITH WIND CHILL VALUES NEAR 40 BELOW ZERO BUT THERE IS STILL SOME UNCERTAINTY REGARDING THE INHIBITING CLOUD COVER AND EXPECTED WIND SPEEDS. A WIND CHILL ADVISORY IS IN EFFECT THROUGH 5PM WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ021>027-041100- PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- 829 PM MST MON FEB 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT SNOW IS EXPECTED TO CONTINUE THROUGH TONIGHT...PRIMARILY FOR THE LITTLE ROCKIES AND LOCATIONS SOUTH AND WEST OF A LINE FROM THE CMR THROUGH THE MISSOURI RIVER BREAKS AND JORDAN. ACCUMULATIONS AROUND 1 TO 3 INCHES OF SNOW OVER A 36-HOUR PERIOD ARE EXPECTED AT THIS TIME. SNOW COVERED ROADS MAY CAUSE HAZARDOUS DRIVING CONDITIONS IN THESE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD ARCTIC AIR MASS WILL MOVE OVER CENTRAL AND EASTERN MONTANA ON TUESDAY...RAISING WIND CHILL CONCERNS ANYWHERE WINDS ARE ABLE TO REACH 10 MPH OR FASTER THROUGH MID WEEK. A WIND CHILL ADVISORY IS IN EFFECT FROM 4AM TUESDAY THROUGH 5PM WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Chill Warnings in Montana, 2014Every wind chill warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.